MAUDE Adverse Event Report: ETHICON INC. PDS+ CLR 27IN 2-0 S/A FS-1; SUTURE, SURGICAL, ABSORBABLE

ETHICON INC. PDS+ CLR 27IN 2-0 S/A FS-1; SUTURE, SURGICAL, ABSORBABLE
Model Number PDP443H
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Inflammation (1932); Pocket Erosion (2013); Fluid Discharge (2686)
Date of Event 01/28/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).This is a combination product, and the event is being reviewed for both the suture and the triclosan.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.The patient demographic info: weight, bmi at the time of index procedure date of the index surgical procedure.The diagnosis and indication for the index surgical procedure? in what tissue was the pds plus and monocryl plus sutures placed? what was the tissue condition, i.E., normal or thin, calcified, fragile, diseased? was this a bilateral breast procedure? if yes, were the sutures used in both breasts? if a bilateral procedure, was the reaction noted in both breasts? was medical or surgical intervention provided to the patient? if yes, please describe and provide dates.What were the current symptoms following the index surgical procedure? -onset date? was allergy testing for triclosan performed? if yes, results? does the patient have a known sensitivity to triclosan? was a culture performed of wound discharge? if yes, results? did the patient experience wound dehiscence? other relevant patient history/concomitant medications.Lot number.What is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient¿s current status? the device is not being returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Trade name - irgacare®.Active ingredient(s) ¿ triclosan.Dosage form ¿ suture/solid/parenteral.Strength ¿= 2360 ug/m.Note: events reported via mw # 2210968-2021-01706.
 
Event or Problem Description
It was reported that the patient underwent breast reconstruction procedure on an unknown date and suture was used.The surgeon performed a breast flap from the patient¿s back and used the suture in the deeper layer.Approximately 6 weeks post-op, the patient started to experience suture spitting around the wound.The surgeon opined it was an inflammatory reaction caused by triclosan and that inflammation is occurring as wound heals and cosmesis may be an impacted outcome.Pus and removal of the suture is continually required.Additional information has been requested.
 
Additional Manufacturer Narrative
Date sent to the fda: 04/22/2021.H6 component code: g07002 ¿ device not returned.To date the device has not been returned.If the device or further details are received at the later date a supplemental medwatch will be sent.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
PDS+ CLR 27IN 2-0 S/A FS-1
Common Device Name
SUTURE, SURGICAL, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08876
MDR Report Key11367223
Report Number2210968-2021-01705
Device Sequence Number16358255
Product Code NEW
UDI-Device Identifier10705031048317
UDI-Public10705031048317
Combination Product (Y/N)Y
Initial Reporter CountryAS
PMA/510(K) Number
K061037
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberPDP443H
Device Catalogue NumberPDP443H
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/29/2021
Supplement Date Received by Manufacturer04/22/2021
Initial Report FDA Received Date02/23/2021
Supplement Report FDA Received Date04/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR